Hail, Callaway
- When
- June 10, 9:48 PM CST
- Where
- Callaway County, 8 mi W of Kingdom City
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.950, -92.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 10, 6:28 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT SAT JUN 10 2006
.DISCUSSION...
IT IS THE WAITING GAME AT THIS POINT. THE RATHER STG QSTNRY FRONT
EXTENDS FROM NR THE OH RVR WNW THRU SRN IL...BI-SECTING THE STL
METRO AREA...TO THE NORTH OF KCOU TO JUST NORTH OF KMCI. MOISTURE
HAS POOLED ALONG THIS BNDRY...AND THIS MOISTURE ALONG WITH STEEP
MID LVL LAPSE RATES AND STRONG SFC HEATING HAS RESULTED IN VERY
UNSTABLE CONDS ALONG AND SOUTH OF THE BNDRY. SBCAPES ARE AOA 3000
J/KG AND THE STG SFC HEATING HAS REDUCED CIN TO BLO 25 J/KG ALG
THE BNDRY FM NR KCOU INTO SW IL. HI RES STLT IMAGERY IS SHOWING
ENHANCED CU IN THIS REGION AND THIS MAY BE THE GENESIS REGION FOR
ONE BATCH OF STG-SVR STORMS. ALSO EXPECTING ADDITIONAL STORMS TO
DEVELOP IN NW MO ALONG THE BNDRY AND IN ADVANCE OF A SHRTWV
MOVING INTO ERN KS ATTM. ALL IN ALL...EXPECTING A VERY ACTIVE
NIGHT SPANNING THE I-70 CORRIDOR WITH SVRL STG-SVR MCSS TRAVERSING
THE REGION. A BROAD SWLY LLJ PROVIDING FORCING AND FEEDING UNSTBL
AIR INTO THE FRONTAL ZONE SUGGESTS THE POTENTIAL FOR CONTD UPWIND
CONVECTIVE GROWTH...AND TRAINING ALONG THE BNDRY. INCREASINGLY
MOIST AIR AND DEEP WARM CLOUD DEPTHS AOA 4KM ARE FAVORABLE FOR
HIGH RAFL RATES. THUS THIS COMBO OF HIGH CONVECTIVE RAFL RATES AND
PROLONGED HEAVY RAFL VIA TRAINING POINT TO THE POTENTIAL FOR FLASH
FLOODING. A FFA HAS BEEN ISSUED WITH THIS PACKAGE.
RAIN COOLED AIR AND BLDG HIGH PRES TO THE NORTH WILL FORCE THE
BNDRY SOUTH TNGT AND INTO SRN MO AND SRN IL BY DAYBREAK ON SUN.
THE LATEST GUID CONTS TO SHOW SUPPORT/FRCG FOR ELEVATED SHRA/TSRA
ON SUNDAY FROM I-70 SOUTHWARD IN THE WAKE OF THE FRONTAL ZONE...AND
THUS HAVE BUMPED UP THE POPS A BIT. EARLY ON IN THE MORNING THIS
CUD BE A CONTINUATION OF THE EXPECTED ACTIVITY TNGT AND EVENTUALLY
SUN MRNG NEW GROWTH IN THE COOL SECTOR. ALL OF THE ACTIVITY SHOULD
EVENTUALLY SINK TO THE SOUTH OF THE CWA ON SUN NGT WITH HI PRES
BLDG INTO THE REGION. THE GUID...SPCLY GFS IS SHOWING QUITE A BIT
OF POST-FRONTAL CLOUDINESS AND IT IS HARD TO ARGUE AGAINST IT IN
LIGHT OF THE CLOUDS ACRS IA AND NRN IL. THE NEW FCST HAS MORE
CLOUDS THAN BEFORE BUT IS NOT QUITE AS PESSIMISTIC AS THE
GFS...WITH IMPROVING CONDS ON MON.
AS FIRST ADVERTISED YDA...UPR TROFG IN THE ERN U.S. IS FCST TO BE
MORE PRONOUNCED NEXT WEEK MAINTING SFC HI PRES THRU THE MS VLY.
THIS HAS LEAD ME TO BACK AWAY FROM THE PRVS POPS AND GO WITH A
MAINLY DRY FCST WITH NEAR SEASONABLE DAYTIME TEMPS AND MINS A BIT
BLO NORMAL. WE WILL HAVE TO WATCH LATE WED NGT-THURS FOR THE
RETURNING WARM FRONT AND ELEVATED MOISTURE RETURN FOR PCPN
CHANCES...HOWEVER ATTM KEPT POPS IN THE SILENT 20 RANGE. WARMING
TEMPS EXPECTED BY WEEKS END AS THE TROF DEPARTS AND UPR RIDGING
BLDS THRU THE MS VLY.
GLASS
&&
.AVIATION...
FOR THE 00Z TAFS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL TRACK
FROM KCOU TO KSTL THROUGH THE EVENING HOURS ALONG AND NORTH OF THE
QSTNRY FRONT. A LITTLE UNCLEAR ATTM HOW LONG THIS WILL PERSIST
INTO THE OVERNIGHT HOURS...BUT A BROAD SWLY LLJ REMAINS FOCUSED
ALONG THE I-70 CORRIDOR FROM KMKC TO KCOU TO KSTL SUGGESTING A
CONTINUED THREAT. ATTM JUST WENT WITH RAIN OR SHRA AFTER 04Z OR
05Z AND WILL EVALUATE MORE TSRA AS THE EVENING PROGRESSES. LOWER
CLOUDS OVER IA AND NRN IL GRADUALLY EXPECTED TO DVLP AND OR SPREAD
INTO MO AS THE FRONT CONTS TO SAG SOUTH TONIGHT AND SUN MRNG.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-MONITEAU-
MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-ST. CHARLES-ST. LOUIS-
ST. LOUIS CITY-WARREN.
IL...FLASH FLOOD WATCH UNTIL 4 AM CDT SUNDAY FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL-
WASHINGTON IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 303 PM CDT SAT JUN 10 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 303 PM CDT SAT JUN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL RAPIDLY DEVELOP THIS EVENING ALONG A STATIONARY BOUNDARY THAT IS ORIENTATED FROM WEST TO EAST ACROSS MISSOURI AND ILLINOIS. SEVERAL ROUNDS OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT. THE GREATEST THREAT FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. IN ADDITION TO THE SEVERE WEATHER THREAT...THESE CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO MOVE REPEATEDLY ALONG THE FRONTAL BOUNDARY WHICH WILL LIE PARALLEL TO INTERSTATE 70...LEADING TO AN ENHANCED THREAT OF FLASH FLOODING ACROSS CENTRAL AND EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF THUNDERSTORMS WILL CONTINUE INTO SUNDAY WITH HEAVY RAINFALL AND FLASH FLOODING POSSIBLE EARLY SUNDAY MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED SUNDAY AFTERNOON ALONG THE STATIONARY FRONT...WITH A SLIGHT RISK OF SOME OF THESE THUNDERSTORMS BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE FRONTAL BOUNDARY WILL SINK SOUTH OF THE REGION SUNDAY NIGHT...ENDING THE THREAT OF THUNDERSTORMS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE. CVKING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL HOLTS SUMMIT 38.64N 92.12W
06/10/2006 E0.88 INCH CALLAWAY MO TRAINED SPOTTER
&&
FGLASSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG WILDWOOD 38.58N 90.66W
06/10/2006 ST. LOUIS MO LAW ENFORCEMENT
TREE DOWN ON EATHERTON ROAD.
&&
FGLASSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL FRANKENSTEIN 38.57N 91.88W
06/10/2006 E1.00 INCH OSAGE MO LAW ENFORCEMENT
&&
FGLASSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL LINN 38.48N 91.84W
06/10/2006 E1.00 INCH OSAGE MO LAW ENFORCEMENT
&&
FGLASSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1009 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG TROY 38.98N 90.98W
06/10/2006 LINCOLN MO LAW ENFORCEMENT
LARGE TREE LIMBS DOWN.
&&
FGLASSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 PM CDT SAT JUN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 2 W COLUMBIA 38.95N 92.36W
06/10/2006 E0.75 INCH BOONE MO EMERGENCY MNGR
REPORTED ALONG INTERSTATE 70 AT MILE MARKER 122.
&&
FGLASSThe St Louis radar (KLSX), 123 km away, was scanning. The volume nearest the first event began at 03:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516039.